AF Association
13,590 members16,478 posts

BISOPROLOL

I seem to be doing something wrong as my posts do not appear. I will try again.

I have to change from Propranolol to Bisoprolol tomorrow. Has anyone had to do this and if so how did you get on.

There are some great people on here who help so much with their replys, thank-you to everyone who take the time to write.

13 Replies
oldestnewest

Please look at our responses to the post entitled Bisoprolol and hot flushes featured to-day.

Reply

Hi! Hopefully you were able to find the answers you are looking for in the other post!

I just wanted to share that in the past I have been on both Propranolol and Bisoprolol. If I am remembering correctly, they are both Beta Blockers. Personally, I did not do well on either medication, and I didn't notice enough of a difference between the two in the management of my AF to counter the adverse side-effects I had. Best wishes! - KeL

1 like
Reply

I was originally on propranolol for many years to help with stress. After my first episode of PAF that needed converting it was changed to Bisoprolol. The Bisoprolol makes me more tired but does both combat my stress as well as keep the PAF at bay most if the time.

Reply

Hi I can only talk about the Bisoporol and it did wonders for me and I really felt so much better on it. Less dizzy, less confused, less tired efc. Always worth a try. Hope you get on ok.

Reply

I take low dosage bisoprolol to reduce ectopics. It works well for me. No tiredness, I do get cold hands and feet occasionally.

Reply

I took bisop but after four weeks could not continue as it zapped all my energy , I could not even hang washing on the line , but others seem ok on it , so guess trying it is worth it , good luck

Reply

hi

so what did you go on to med wise?

Reply

I just take warfarin , got a pill im pocket. ( metoprolol ) only needed it once so far

Reply

Hi cmjoyce

Do hope things work out fine for you.

Regret I can't comment on Propranolol, have only been on Bisoprolol. That did wonders for me when I was first diagnosed, but after a while was having some further issues, and no one seemed to know if it was the medication or the AF causing the problems. Would appear it was the Bisoprolol causing some issues, so now on a lower dosage and feel much better and not so many issues.

But it will be different for you and all of course, and its only trial and error I guess until the right dosage is resolved.

Good Luck.

Reply

I have been on Bisoprolol for a long time now. I didn't notice any side effects but I can get cold hands and feet at times. Prior to ablation I was on 10mg; post ablation Cardiologist put me back on 5mg and Perindropil. I have noticed that it does slow down my heart rate during the day but in the evening, I would still experience fast heart rate. Sorry, can I ask please if anyone has similar experience with Bisoprolol?

Best,

Rona

Reply

Hi cmjoyce I did switch from propranonol to bisoprolol initially I was reluctant but my understanding is bisop.. is cardio specific where as prop..is more a general beta blocker ie.panic attacks and certain nervous problems I am pleased to say the switch was no problem and I am sure you will be fine.Best wishes Hazel

Reply

I have been taking Bisoprolol for about 3 or 4 years, initially on a high dose of 10mg. I had quite severe side effects - nausea, tiredness, lack of energy general debilitation. After 3rd ablation the dosage was reduced to 2.5 mg, and now I have amazing energy and still no AF. Sometimes cold hands and feet. Could I say that your body does get used to it, but it may take a few months. It has helped me a lot. Best wishes, Carrie

Reply

I have been on Bisop. for about 9 months since my open heart surgery. As I have PAF my cardiologist put my dose up from 1.25 to 2.50. I could not tolerate the higher dose and was very dizzy and felt very unwell so my GP put it down to 1.25 again and I have been OK ever since. When I had my latest AF I was at King's College hospital and they said that the AF is caused by the scar tissue on my heart, my HR was 162 and she said that even 80 was too high for someone like me. She didn't give me any more advice other that go home and rest. I was OK after about 2 hours later and my GP checked me out too. Has anyone had similar bouts?

Eileen.

Reply

You may also like...